Format

Send to

Choose Destination
See comment in PubMed Commons below
Diabet Med. 1996 Oct;13(10):908-9.

Severe ketoacidosis complicated by 'ecstasy' ingestion and prolonged exercise.

Author information

1
Department of Medicine, Royal Sussex County Hospital, Brighton, UK.

Abstract

Ecstasy (3,4-methylenedioxymethamphetamine or MDMA) is used with increasing frequency as a recreational drug. Accumulated evidence over recent years indicates a growing demand for the drug with a corresponding increase in number of reports of adverse effects from its use. There are reported metabolic disturbances due to MDMA use. These, in addition to the prolonged exercise involved in dancing at 'raves' where MDMA may be used, may exacerbate ketoacidosis. We report two cases of ketoacidosis complicated by MDMA ingestion.

PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Full text links

    Icon for Wiley
    Loading ...
    Support Center